Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 3, 2019, 1:32 AM CDT for Val Verde County, Texas. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2019, 1:32 AM CDT (06:32 UTC)
- Expired
- May 3, 2019, 8:36 AM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 100 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
974
WGUS44 KEWX 030633
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
132 AM CDT Fri May 3 2019
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-032312-
/O.NEW.KEWX.FL.W.0003.190503T0632Z-190503T2312Z/
/BKCT2.1.ER.190503T0553Z.190503T0700Z.190503T1112Z.NO/
132 AM CDT Fri May 3 2019
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Bakers Crossing 19N Of Comstock.
* until this evening...or until the warning is cancelled.
* At 1:15 AM Friday the stage was 7.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by 3 AM
this morning. The river will fall below flood stage later this morning.
* Impact...At 8.0 feet...(2.4 meters), Moderate lowland flooding reaches the
Highway 163 bridge floor several miles below Juno. This level is turbulent and
dangerous for inexperienced swimmers, canoeists and kayakers.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Fri Sat Sun Mon Tue
Bakers Crossing 4 6 7.0 Fri 01 AM 5.4
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$1 follow-up statement
471
WGUS84 KEWX 031336
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
836 AM CDT Fri May 3 2019
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-031406-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-190503T2312Z/
/BKCT2.1.ER.190503T0553Z.190503T0615Z.190503T0911Z.NO/
836 AM CDT Fri May 3 2019
The flood warning is cancelled for
the Devils River At Bakers Crossing 19N Of Comstock.
* At 8:15 AM Friday the stage was 4.3 feet (1.3 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Fell below flood stage at 4:11 AM Friday.
* Forecast...The river will continue to fall to around 4.0 feet (1.2 meters) by Friday afternoon.
* Impact...At 6.0 feet...(1.8 meters), Minor lowland flooding extends into low
areas of the flood plain with no significant impact.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Bakers Crossing 4 6 4.3 Fri 08 AM 4.0 3.9 3.3 3.1 3.2
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Sat Sun Mon Tue Wed
Bakers Crossing 1 2 1.3 Fri 08 AM 1.2 1.2 1.0 0.9 1.0
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 3, 12:21 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 3, 12:21 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1221 AM CDT Fri May 3 2019 .AVIATION... A plethora of surface boundaries and an upper level disturbance will keep SHRA/TSRA going overnight through Friday night. Have kept TSRA at KDRT for the next few hours where they are ongoing and then VCSH for the morning hours elsewhere, then VCTS for peak heating in the afternoon into evening. MVFR CIGs will lower to IFR by morning, then slowly rise to VFR in the afternoon. Wind gusts to 40 KTs are possible in and near the TSRA, otherwise east to southeast at 5 to 15 KTs. && .PREV DISCUSSION... /ISSUED 859 PM CDT Thu May 2 2019/ UPDATE... Earlier convection across Central Texas and the Hill Country has shifted east, leaving a swath of 1 to over 3 inches of rain across Gillespie County in its wake. Farther west, strong to severe thunderstorms were developing along a remnant outflow boundary stretching from Fort Stockton to Rocksprings to Pleasanton. The 00Z Del Rio sounding sampled the environment ahead of this boundary, which was characterized by over 3000 J/kg of surface based CAPE, over 30 knots of effective bulk shear, with backed winds through the lowest 7000 feet of the sounding. This means that not only organized thunderstorms are possible ahead of the boundary, but the instability present will continue to promote rapid thunderstorm intensification. Thick mid-level CAPE profiles and mid-level dry air will create a favorable environment for updraft acceleration and consequently large hail/damaging winds, with the backed winds creating at least a transient tornado threat within the vicinity of the outflow boundary. High resolution guidance has struggled to capture the evolution of events today and primarily relying on short term extrapolation of trends for the forecast through the remainder of the evening hours. Expect nocturnal stabilization should allow for activity along the Rio Grande to wane with a break in rain possible for a few hours this evening. A developing 20-25 knot low level jet overnight should allow for scattered showers and a few thunderstorms to redevelop across the region after midnight into the pre-dawn hours. Updated grids to account for temperature and radar trends behind the outflow boundary as well as made minor grid updates for the issuance of Severe Thunderstorm Watch 123. PREV DISCUSSION... /ISSUED 720 PM CDT Thu May 2 2019/ AVIATION... VFR conditions will deteriorate to MVFR/high end IFR overnight as a low level jet strengthens across South Central Texas. Most convection has remained outside of the terminals tonight but will continue to monitor and amend should TSRA look to impact a terminal, especially with a secondary round developing near DRT early this evening. An outflow boundary moving across SAT/SSF will allow for a north to northeast wind to prevail at AUS and the San Antonio terminals early in the TAF period with winds veering to the east/southeast as the boundary moves farther away from the terminals. Expect east to southeast winds to prevail through the remainder of the period in the 5-10 knot range. Confidence is low in the TAF beyond the first 6 hours as disturbances moving across the region in the west/southwest flow aloft and the presence of leftover boundaries from rain tonight will ultimately affect SHRA/TSRA development during the day Friday. Have included a VCTS for anticipated peak heating but adjustments in timing are expected in future issuances. PREV DISCUSSION... /ISSUED 330 PM CDT Thu May 2 2019/ SHORT TERM (Tonight through Friday Night)... A fairly complex forecast is in store for this afternoon and evening across south central Texas. Current radar data shows a slow weakening trend in the supercell along the Sutton and Edwards county line. However, we are seeing some clearing of skies farther south and west along the Rio Grande and even as far west as eastern Brewster county in the lower Trans Pecos region. For the remainder of this afternoon into the early evening hours, areas along the Rio Grande and nearby portions of the southern Edwards Plateau and western Hill Country will remain favored for additional shower and thunderstorm development. SPC mesoscale analysis products show the atmosphere is uncapped with MLCAPEs in the 3000-3500 J/kg range along the Rio Grande. The cap has also eroded and with additional daytime heating, this area will be favored for additional strong to severe thunderstorms. Farther east across the remainder of the Hill country and into the I-35 corridor, persistent cloud cover and cooler temperatures should keep convective development limited to mainly isolated to scattered. However, should the area of thunderstorms across the Rio Grande get organized, we could see convection trend upward across the Hill Country and I-35 corridor this evening. Finally, across the coastal plains we have seen more sunshine and could see at least some scattered strong convection this afternoon and evening. The main severe weather concerns today will be large hail and damaging winds. However, locally backed flow in the low- levels near any boundaries could produce a brief tornado threat. The other concern will be for locally heavy rainfall as we have a very moist airmass in place across the region. Some of the initial storms will be slow moving and capable of producing rainfall rates up to 2 inches/hour. We should see the threat for severe weather decrease by late evening as we loose daytime heating. However, we do still have plenty of moisture in place and active flow aloft, so shower and thunderstorm chances will remain in the forecast through tonight. The weather on Friday will largely depend on what transpires this evening and overnight. As of now, we will keep fairly high rain chances in the forecast Friday morning, but do not expect favorable conditions for severe thunderstorms at this time. However, with some afternoon breaks in the clouds we should be able to destabilize and we will increase rain chances for all areas. We can't rule out some severe thunderstorms as well and are under a Slight risk for most of south central Texas. Locally heavy rainfall will also be a concern given plenty of moisture, slow moving storms and remnant outflow boundaries. LONG TERM (Saturday through Thursday)... Rain chances should temporarily decrease across the area this weekend as shortwave ridging in the mid-levels moves in from the west. The pattern will turn active once again early next week as another upper level trough develops to our west. We will keep fairly high rain chances in the forecast through at least mid-week. High temperatures should stay close to normal, with overnight lows likely remaining above normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 81 62 84 67 / 60 20 0 - 10 Austin Bergstrom Intl Airport 64 81 61 84 66 / 60 20 0 - 10 New Braunfels Muni Airport 64 81 62 84 66 / 60 20 0 10 10 Burnet Muni Airport 62 77 59 82 65 / 50 10 0 0 10 Del Rio Intl Airport 65 86 65 87 67 / 40 10 10 10 40 Georgetown Muni Airport 63 79 60 84 66 / 60 10 0 0 10 Hondo Muni Airport 64 85 63 87 68 / 50 10 0 10 20 San Marcos Muni Airport 64 81 61 84 66 / 60 20 0 - 10 La Grange - Fayette Regional 67 83 64 87 68 / 70 40 0 10 10 San Antonio Intl Airport 64 82 63 85 68 / 60 20 0 10 10 Stinson Muni Airport 65 83 64 84 69 / 60 20 0 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...04 Short-Term/Long-Term...05
Hazardous weather outlook, May 2, 3:56 AM CDT, 21 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 356 AM CDT Thu May 2 2019 TXZ171>173-183>194-202>209-217>225-228-031200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 356 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk of severe storms for most of South-Central Texas this afternoon and evening. Large hail and damaging winds will be the main threats, but isolated tornadoes will be possible especially west of I-35. In addition, rainfall amounts could exceed 2 inches within the stronger thunderstorms which could lead to minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong storms will remain possible Friday and the entire area is in a marginal risk for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 2, 9:29 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO 9 NE COMSTOCK 29.79N 101.09W
05/02/2019 VAL VERDE TX STORM CHASER
STORM CHASER REPORTED A TORNADO
APPROXIMATELY 9 MILES NORTHEAST OF COMSTOCK.
&&
CVPLocal storm report, May 2, 10:45 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL 3 WSW ROUGH CANYON RECR 29.56N 101.03W
05/02/2019 E2.00 INCH VAL VERDE TX PUBLIC
&&
CVPSpecial weather statement, May 2, 11:49 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1149 PM CDT Thu May 2 2019
TXZ171-172-190-192-030530-
Blanco TX-Llano TX-Burnet TX-Travis TX-
1149 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...NORTH
CENTRAL BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES
UNTIL 1230 AM CDT...
At 1149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Horseshoe Bay, or near Round Mountain, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Spicewood, Smithwick, Oatmeal and Cottonwood Shores.
LAT...LON 3075 9813 3063 9804 3062 9805 3061 9804
3062 9803 3053 9796 3040 9841 3052 9848
TIME...MOT...LOC 0449Z 251DEG 17KT 3049 9835
HUFFMANThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 83 min |
| May 2, 8:00 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 86 min |
| May 2, 8:41 PM CDT | Tornado Warning | EWX | Val Verde | 22 min |
| May 2, 8:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 63 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| May 2, 9:19 PM CDT | Tornado Warning | EWX | Val Verde | 26 min |
| May 2, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 26 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 41 min |
| May 2, 10:46 PM CDT | Areal Flood Advisory | EWX | Val Verde | 6 hr |
| May 2, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 64 min |
| May 2, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 2, 11:49 PM CDT | Special Weather Statement | EWX | Burnet | 41 min |
| May 3, 12:00 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 75 min |
| May 3, 12:34 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| May 3, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 78 min |
| May 3, 2:38 AM CDT | Special Weather Statement | EWX | Dimmit | 37 min |
| May 3, 2:58 AM CDT | Special Weather Statement | EWX | Kinney | 32 min |
| May 3, 3:23 AM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 3, 5:19 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 3, 7:22 AM CDT | Tornado Warning | EWX | DeWitt | 23 min |
| May 3, 7:25 AM CDT | Tornado Warning | EWX | Fayette | 35 min |
| May 3, 7:45 AM CDT | Special Weather Statement | EWX | DeWitt | 60 min |
| May 3, 8:08 AM CDT | Special Weather Statement | EWX | Fayette | 67 min |
| May 3, 8:33 AM CDT | Tornado Warning | EWX | Fayette | 27 min |
| May 3, 8:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
| May 3, 8:59 AM CDT | Tornado Warning | EWX | Fayette | 31 min |
| May 3, 9:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 46 min |
| May 3, 9:20 AM CDT | Tornado Warning | EWX | Fayette | 40 min |
| May 3, 9:37 AM CDT | Tornado Warning | EWX | Lavaca | 38 min |
| May 3, 9:57 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 48 min |
| May 3, 3:12 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| May 3, 4:14 PM CDT | Special Weather Statement | EWX | Zavala | 46 min |
| May 3, 4:21 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| May 3, 4:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| May 3, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 39 min |
| May 3, 4:46 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 119 min |
| May 3, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| May 3, 5:10 PM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| May 3, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 3, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 54 min |
| May 3, 5:26 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 11 hr |
| May 3, 5:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 5:34 PM CDT | Special Weather Statement | EWX | Travis | 26 min |
| May 3, 5:48 PM CDT | Special Weather Statement | EWX | Gillespie | 42 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 47 min |
| May 3, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 45 min |
| May 3, 6:01 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 3, 6:10 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 3, 6:16 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| May 3, 6:26 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 11 hr |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Real | 63 min |
| May 3, 6:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 37 min |
| May 3, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 62 min |
| May 3, 6:54 PM CDT | Special Weather Statement | EWX | Bandera, Kendall | 51 min |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.